Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 203, NWS Blacksburg, VA

July 2, 2012Ashe County, Watauga County, Wilkes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 2, 2012, 12:33 AM EDT for Ashe County, Watauga County, Wilkes County, North Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2012, 12:33 AM EDT (04:33 UTC)
Expired
Jul 2, 2012, 1:30 AM EDT
In force
57 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Ashe County, NC, Watauga County, NC, Wilkes County, NC

The radar

The Roanoke radar (KFCX), 153 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 12:40 AM EDTTSTM WND DMG3 Nne Beech Mountain, NCNCDOT REPORTS AT LEAST 10 LARGE TREES WERE DOWN...ALONG WITH MANY OTHER SMALLER TREES AND LARGE LIMBS...IN THE WESTERN PART OF THE COUNTY ALONG HWY 321 IN THE COMMUNITIES OF BEAVER DAM...BETHEL...AND KELLERSVILLE. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 9:06 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
611 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
2544 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WUUS51 KRNK 020433
SVRRNK
NCC009-189-193-020530-
/O.NEW.KRNK.SV.W.0203.120702T0433Z-120702T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1233 AM EDT MON JUL 2 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA
  WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA
  SOUTHWESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 130 AM EDT.

* AT 1229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 15 MILES NORTH OF TODD TO 9 MILES WEST OF BEECH
  MOUNTAIN...OR ALONG A LINE EXTENDING FROM LANSING TO 9 MILES WEST
  OF BEECH MOUNTAIN...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REESE...
  SUGAR GROVE...
  VALLE CRUCIS...
  TODD...
  GRANDFATHER MOUNTAIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
SOUTHWEST VIRGINIA...AND IS SIMILAR TO THE STORMS THAT CAUSED 
WIDESPREAD WIND DAMAGE FRIDAY EVENING ACROSS THE REGION. THIS IS AN 
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS!

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY
MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

&&

LAT...LON 3636 8181 3635 8173 3641 8175 3642 8172
      3603 8112 3602 8117 3602 8125 3599 8133
      3607 8142 3611 8155 3611 8181 3619 8185
      3619 8189 3621 8191 3627 8190 3629 8192
TIME...MOT...LOC 0432Z 332DEG 24KT 3649 8152 3618 8204

$$

RAB
1 follow-up statement
828 
WWUS51 KRNK 020521
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
121 AM EDT MON JUL 2 2012

NCC009-020529-
/O.CAN.KRNK.SV.W.0203.000000T0000Z-120702T0530Z/
ASHE NC-
121 AM EDT MON JUL 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ASHE COUNTY IS
CANCELLED...

THE THUNDERSTORMS THAT EARLIER PROMPTED THE WARNING FOR ASHE COUNTY 
HAVE MOVED SOUTH INTO WILKES COUNTY. LIGHT TO MODERATE RAIN AND 
OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL CONTINUE ACROSS ASHE 
COUNTY FOR THE NEXT HOUR OR SO...BUT THE SEVERE THREAT HAS ENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL 
AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING 
THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 
2 4.

&&

LAT...LON 3612 8181 3615 8173 3619 8157 3624 8146
      3603 8112 3602 8117 3602 8125 3599 8133
      3607 8142 3611 8155
TIME...MOT...LOC 0519Z 332DEG 24KT 3620 8135 3590 8188

$$

NCC189-193-020530-
/O.CON.KRNK.SV.W.0203.000000T0000Z-120702T0530Z/
WATAUGA NC-WILKES NC-
121 AM EDT MON JUL 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR SOUTHERN WATAUGA AND SOUTHWESTERN WILKES COUNTIES...

AT 116 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MAPLE SPRINGS TO 19 MILES SOUTHWEST OF
BLOWING ROCK...OR ALONG A LINE EXTENDING FROM WILBAR TO 12 MILES
SOUTH OF NEWLAND...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  DARBY...
  ELKVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY
MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

&&

LAT...LON 3612 8181 3615 8173 3619 8157 3624 8146
      3603 8112 3602 8117 3602 8125 3599 8133
      3607 8142 3611 8155
TIME...MOT...LOC 0519Z 332DEG 24KT 3620 8135 3590 8188

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:16 AM EDT, 17 minutes earlier.

Area forecast discussion, Jul 2, 12:16 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1216 AM EDT MON JUL 2 2012

.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT...RESPONSIBLE FOR THE ONGOING HEAT
WAVE...WILL SLOWLY WEAKEN AND SHIFT SLIGHTLY FURTHER SOUTH
THROUGH THE FIRST HALF OF THE WORK WEEK. A SERIES OF UPPER-LEVEL
DISTURBANCES WILL TRACK FROM NORTHWEST TO SOUTHEAST ACROSS THE
FORECAST AREA THROUGH WEDNESDAY...WITH SCATTERED SHOWERS AND
THUNDERSTORMS AS A RESULT. TEMPERATURES WILL REMAIN WELL ABOVE
NORMAL FOR THE NEXT SEVERAL DAYS.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 1205 AM EDT MONDAY...

SVR TSTM WATCH 452 HAS BEEN EXPANDED TO COVER OUR NC COUNTIES AND
EAST TO PITTSYLVANIA COUNTY VA.

POPS ARE INCREASED AS LINE OF STORMS SHIFTS EAST AT 40-50
MPH...AND THINK MOST AREAS SHOULD SEE MEASURABLE PRECIP THROUGH 4 AM.

PLAYED LOW TEMPERATURES TONIGHT CLOSE TO THE ADJMET WITH LOW
TEMPERATURES FROM THE MID 60S TO THE LOWER 70S.

ROUNDS OF SHRA/TSRA WILL DEVELOP AGAIN WITH POSSIBLE MCS AND
UPPER AIR DISTURBANCES DROPPING SOUTHEAST ACROSS OUR REGION.
SWODY2 KEEPS REGION IN SLIGHT RISK FOR SEVERE THUNDERSTORMS
MONDAY. HIGH MONDAY WILL VARY FROM THE UPPER 80S IN THE MOUNTAINS TO
THE UPPER 90S IN THE SOUTHEAST.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
AS OF 305 PM EDT SUNDAY...

NW FLOW ALOFT WILL PERSIST OVER THE REGION AS A WEAK SFC WARM FRONT
SLOWLY LIFTS BACK TO THE NE UNDER EXPANDING HEIGHTS TO THE SOUTH.
THIS COMBO WITH A LEFTOVER LEE TROF SHOULD MAKE FOR MORE DAILY
ROUNDS OF SHRA/TSRA WITH POSSIBLE MCS FEATURES AGAIN DIVING SE INTO
THE REGION. TIMING OF THIS SCENARIO THOUGH QUITE IFFY AS
AFTERNOON/EVENING DEVELOPMENT MAY BE REDUCED SOME IF OVERNIGHT STORM
CLUSTERS DROP SE. THUS WILL RUN WITH HIGHER CHANCE POPS DURING THE
MORE DIURNALLY FAVORED TIMES...BUT LEAVE IN SOME POPS DURING THE
NIGHT PERIODS TO COVER. OTRW MORE WARM AND MUGGY GIVEN MOISTURE
AROUND BUT NOT QUITE AS HOT ESPCLY WEST WHERE MORE COOLING VIA
SHRA/TSRA SHOULD OCCUR. HOWEVER STILL WILL SEE ENOUGH HEATING FOR AT
LEAST LOW/MID 90S EAST AND PERHAPS A FEW UPPER 90S AGAIN BY THE 4TH.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 255 PM EDT SUNDAY...

WEAK 5H TROFFINESS ACROSS THE EASTERN STATES WILL GRADUALLY WEAKEN
AND SHIFT EAST BY THE WEEKEND AS THE LARGE MID LEVEL HIGH ACROSS THE
PLAINS ATTEMPTS TO EXTEND EAST. THIS MAY ACT TO DETER OVERALL
COVERAGE OF CONVECTION WHILE MAKING FOR MORE OF A NW FLOW MCS TYPE
SCENARIO LATER IN THE PERIOD AS IMPULSES DIVE SE AROUND THE RIDGE.
HOWVER WITH MOISTURE IN PLACE EXPECT MORE EPISODES OF MAINLY
AFTERNOON/EVENING SHRA/TSRA INTO FRIDAY BEFORE BECOMING MORE MCS
COMPLEX ORIENTED BY THE WEEKEND. STRONGER COLD FRONT TO THE NORTH
MAY MAKE A RUN BY SUNDAY PER LATEST GFS BUT GIVEN THE STRONGER
RIDGING WILL GO CLOSER TO THE EURO AND HOLD THE BOUNDARY TO THE
NORTH. THIS WILL KEEP TEMPS ABOVE NORMAL WITH MORE 90S EAST AND
CLOSE TO 90 OR WARMER WEST THRU THE PERIOD.

&&

.AVIATION /04Z MONDAY THROUGH FRIDAY/...
AS OF 745 PM EDT SUNDAY...

FORECAST OVERALL WILL BE VFR BUT WILL BE DEALING AGAIN WITH
ORGANIZED STORM POTENTIAL LATER THIS EVENING AND AGAIN MONDAY.
ATTM...MODELS VARY TOO MUCH TO MAKE A CONFIDENT FORECAST. IN THE
NEXT 6 HOURS THE LATEST RAP MODEL SEEMS TO BE ON THE FAST EDGE OF
THE STORMS IN OHIO/NW WV...BUT DOING THE BEST IN PLACEMENT. WILL
HAVE A PERIOD OF VCTS COMING INTO LWB/BLF AT 0130Z THEN BCB/ROA BY
03Z...LASTING FOR 2-3 HRS. KEPT THE EAST FREE OF CONVECTON BUT THE
POTENTIAL EXISTS FOR THIS SYSTEM OF STORMS TO MOVE INTO THIS AREA
AFTER MIDNIGHT. WITH ANY STORMS...THE MAIN THREAT WILL BE GUSTY NW
WINDS AND THE RAP MODEL IS SHOWING A BRIEF PERIOD 1-2 HRS OF GUSTY
NW WINDS IN THE MTNS.

KEPT SOME MINOR FOG ISSUES AFTER MIDNIGHT IN LWB BUT KEPT IT OUT ELSEWHERE.

FOR MONDAY...NOT CONFIDENT ON THE FORECAST BUT WOULD NOT BE
SURPRISED FOR ANOTHER COMPLEX OF STORMS TO MOVE IN SOMETIME
BETWEEN DAWN AND MID AFTERNOON. OUTSIDE OF THIS IT WILL BE VFR.

EXECT MAINLY VFR CONDITIONS THROUGH FRIDAY... THOUGH WILL LIKELY
SEE MORE AREAS OF MVFR/IFR VISIBILITY DUE TO FOG EARLY EACH
MORNING FROM TUESDAY ONWARD...ESPECIALLY AT KLWB AND KBLF.
ALSO...EXPECT TO SEE AN UPTICK IN AFTERNOON CONVECTION AND
ASSOCIATED SUB-VFR CONDITIONS AS THE UPPER LEVEL HIGH PRESSURE
SYSTEM GRADUALLY WEAKENS AND DRIFTS WESTWARD TOWARD THE LOWER-MID
MS VALLEY. TERRAIN- INDUCED AFTERNOON CONVECTION CURRENTLY
ANTICIPATED MONDAY- FRIDAY.

&&

.CLIMATE...
RECORD HIGH BROKEN TODAY JULY 1ST FOR BLF WITH 90...WHICH BREAKS
THE OLD RECORD OF 88 IN 2005.

RECORD HIGHS:

FOR MONDAY/2ND
BLACKSBURG 95/1954
BLUEFIELD  87/2011
DANVILLE 100/1954
LYNCHBURG 99/1898
ROANOKE 100/1954

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RAB/WP
NEAR TERM...DS/KK/WP
SHORT TERM...JH
LONG TERM...JH
AVIATION...KK/WP
CLIMATE...
Hazardous weather outlook, Jul 1, 11:46 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1146 PM EDT SUN JUL 1 2012

NCZ001>006-018>020-VAZ007-009>019-022>024-032>035-043-044-WVZ042>044-
030400-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-MERCER-SUMMERS-
MONROE-
1146 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 2 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THESE STORMS MAIN THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED STRONG TO SEVERE...MAINLY AFTERNOON AND
EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD.
QUARTER-SIZED HAIL...DAMAGING WINDS GUSTS...AND FREQUENT CLOUD-TO-
GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ045>047-058-059-030400-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
1146 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS OVERNIGHT
WITH DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED STRONG TO SEVERE...MAINLY AFTERNOON AND
EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD.
QUARTER-SIZED HAIL...DAMAGING WINDS GUSTS...AND FREQUENT CLOUD-TO-
GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ020-WVZ045-030400-
BATH-GREENBRIER-
1146 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED STRONG TO SEVERE...MAINLY AFTERNOON AND
EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD.
QUARTER-SIZED HAIL...DAMAGING WINDS GUSTS...AND FREQUENT CLOUD-TO-
GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 1, 11:34 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1134 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     RICHLANDS               37.10N 81.80W
07/01/2012                   TAZEWELL           VA   LAW ENFORCEMENT

            THE TAZEWELL COUNTY SHERIFFS OFFICE HAS REPORTED MULTIPLE
            TREES BLOWN DOWN IN THE COMMUNITY OF RICHLANDS.

1105 PM     TSTM WND DMG     TAZEWELL                37.12N 81.52W
07/01/2012                   TAZEWELL           VA   LAW ENFORCEMENT

            THE TAZEWELL COUNTY SHERIFFS OFFICE HAS REPORTED MULTIPLE
            TREES BLOWN DOWN IN THE COMMUNITY OF TAZEWELL.

&&

16
Local storm report, Jul 1, 11:49 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1149 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     TSTM WND DMG     2 NNE SALTVILLE         36.89N 81.75W
07/01/2012                   SMYTH              VA   EMERGENCY MNGR

            TREES DOWN NEAR SALTVILLE ON HWY 107 AND ON EAST MAIN
            STREET

&&

MBS
Special weather statement, Jul 2, 12:00 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1200 AM EDT MON JUL 2 2012

VAZ011-018>020-023-WVZ043>045-020430-
ALLEGHANY VA-BATH VA-BOTETOURT VA-CRAIG VA-GILES VA-GREENBRIER WV-
MONROE WV-SUMMERS WV-
1200 AM EDT MON JUL 2 2012

...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...BATH...BOTETOURT...
CRAIG...GILES...GREENBRIER...MONROE AND SUMMERS COUNTIES...

AT 1159 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
EAST OF NEOLA TO PIPESTEM...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR CALLISON AROUND 1205 AM...INGALLS FIELD
AROUND 1210 AM...DOUTHAT STATE PARK AROUND 1215 AM...MONCOVE LAKE
STATE PARK AROUND 1220 AM...POTTS CREEK AROUND 1225 AM AND WAITEVILLE
AROUND 1230 AM.

LAT...LON 3785 7962 3779 7965 3736 8059 3759 8109
      3764 8107 3806 8000

DS
Local storm report, Jul 2, 12:12 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1212 AM EDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     5 E NARROWS             37.33N 80.74W
07/01/2012                   GILES              VA   EMERGENCY MNGR

            WIRES DOWN ON MAPLE AVENUE

&&

MBS
Local storm report, Jul 2, 12:20 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1220 AM EDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND GST     2 NE DUBLIN             37.14N 80.68W
07/02/2012  M64 MPH          PULASKI            VA   AWOS

            AT NEW RIVER VALLEY AIRPORT.

&&

WHP
Local storm report, Jul 2, 12:29 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1229 AM EDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 AM     TSTM WND GST     2 SSE BLACKSBURG        37.21N 80.41W
07/02/2012  M51.00 MPH       MONTGOMERY         VA   MESONET

1226 AM     TSTM WND DMG     2 WSW BLACKSBURG        37.22N 80.45W
07/02/2012                   MONTGOMERY         VA   PUBLIC

            TREE DOWN AT FOXRIDGE APARTMENTS.

&&

WHP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 11:33 PM EDTSevere Thunderstorm WarningRNKAshe57 min
Jul 1, 11:57 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Stokes, Surry, Wilkes63 min
Jul 2, 12:58 AM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Rockingham, Stokes, Surry, Wilkes and 1 more62 min
Jul 2, 1:12 AM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham93 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.